Facebook Pixel

A Rough Few Days: Extreme Nausea From Chemotherapy

Rate This

I feel like a bear stumbling around after winter hibernation even though it’s only been three days. As I’ve been reporting, I always seem to have some level of nausea. It was a little worse when I went in for my first Gemzar on Tuesday but I was otherwise fine and knew they’d be giving me something for nausea IV before the chemo, so we went ahead. Half way through the chemo I threw up what appeared to be everything that had gone into my stomach that day.

They held the chemo, gave me some fluids and more antinausea meds then finished the chemo. However, That was far from the end of the story. I threw up twice more - once as soon as I got home and once with my 10 pm medications and then had diarrhea for most of the evening/night. My temperature never got above 100. Wednesday I basically didn’t make it out of bed except to go to the bathroom. Things finally started to improve yesterday afternoon after I took some Compazine (old school antinausea medicine) and I actually managed some dinner last night.

Even though this started during chemo, I don’t think it had anything to do with chemo. I actually think I had a viral gastroenteritis, so I plan to go about my business and give the Gemzar another go in two weeks. My oncologist and I are talking about pain and nausea control (the opiates may certainly be contributing to the constant low grade nausea) so we may try messing with those a bit, although my pain is very well controlled right now and I’m a bit nervous about changing any of that up.

Other than that, everything is status quo. My vital signs and blood counts were fine on Tuesday. I manged to get in to work for a few hours yesterday and aim for the same today. We have a quiet weekend planned before the insanity of a new school year hits next week.

Add a CommentComments

There are no comments yet. Be the first one and get the conversation started!

Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.